Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: weaning off my Topamax (presc. for migraines) Kathai

Posted by headachequeen on August 23, 2004, at 4:22:01

In reply to weaning off my Topamax (presc. for migraines), posted by Kathai on August 22, 2004, at 17:15:56

> Hi all, I am new to this site, doing research after prompting from my mother (I'm 35!).


Hi!
I have to say that any chiropractor who would compare a patient who is trying to responsibly follow a medication protocol, one prescribed by a neurologist or any other doctor, really has a thing or two to learn...
He also has a thing or two to learn about the trust and confidence that a patient develops when dealing with a particular doctor, if he cannot understand your concern that your doctor might leave the practice, thereby leaving you with no one upon whom you feel you can rely, having to start over again...

Some people's children!!!

As for stopping the Topomax cold turkey so to speak, I think it would be better to discuss the idea with the neurologist... safer for your health...

You are on a low dose of Topomax so that should not really cause too many side effects...
and when one sticks to slow incremental changes, the side effects are generally kept to a minimum and they do wear off...

As for the dreams and the sleep problem... I have always been a disastrous sleeper; the slightest sound -- a car door closing three blocks away -- wakens me and that is it for the rest of the night..
some nights I cannot fall asleep at all...
but this is not related to the medication, it has been a part of my life for longer than I can remember;
and it is not a side effect that I have heard mentioned before. Did you ask the neurologist about it?

as for the weight, how long have you been taking Topomax? that may be a factor...

and the dreams -- since I started Topomax I rarely have a dream that I can remember, for that matter I rarely remember having dreams...

is the dream thing part of the Topomax bag of tricks I wonder, and if so are we experiencing different sides of the same coin?

Hang in there and you will adjust....
I am confident of it, and don't let a chiropractor who has little personal knowledge of your health concerns and how you deal with them, set off a chain of self-doubts...

kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20040821/msgs/381148.html